zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Oscillation theorems for third order nonlinear differential equations. (English) Zbl 0760.34031
The paper deals with oscillation and asymptotic behaviour of the nonlinear third order equation $(*)\ (r\sb 2(t)(r\sb 1(t)y')')'+p(t)y'+q(t)f(y)=0$, where $p,q$ are nonnegative functions and $r\sb 1(t)$, $r\sb 2(t)>0$ for $t\in[a,\infty)$. Conditions on the functions $r\sb 1,r\sb 2,p,q$ are given which guarantee that no nonoscillatory solution of $(*)$ has property $V\sb 2$ provided certain (nonlinear) second order equation associated with $(*)$ is oscillatory (a solution $y$ of $(*)$ is said to possess property $V\sb 2$ if $y(t)L\sb ky(t)>0$, $k=1,2$, $y(t)L\sb 3y(t)\le 0$ for large $t$, where $L\sb 0y=y$, $L\sb iy=r\sb i(L\sb{i-1}y)'$, $i=1,2$, $L\sb 3y=(L\sb 2y)')$. As a corollary of these results the following oscillation criterion is proved. Theorem. Let any condition which implies that no nonoscillatory solution of $(*)$ has property $V\sb 2$ be satisfied. A solution $y$ of $(*)$ which exists on an interval $[T,\infty)$ is oscillatory if and only if there exists $t\sb 0\in[T,\infty)$ such that $2yL\sb 2y-{r\sb 2\over r\sb 1}(L\sb 1y)\sp 2+py\sp 2\le 0$ for $t=t\sb 0$.
Reviewer: O.Došlý (Brno)

34C10Qualitative theory of oscillations of ODE: zeros, disconjugacy and comparison theory
34A34Nonlinear ODE and systems, general
Full Text: EuDML
[1] COPPEL W. A.: Disconjugacy. Vol. 220, Springer-Verlag, Berlin-Heidelberg-New York, 1971. · Zbl 0224.34003
[2] ERBE L.: Oscillation, nonoscillation and asymptotic behavior for third order nonlinear differential equations. Ann. Mat. Pura Appl. 110 (1976), 373-391. · Zbl 0345.34023 · doi:10.1007/BF02418014
[3] HEIDEL J. W.: Qualitative behavior of solutions of a third order nonlinear differential equation. Pacific J. Math. 27 (1968), 507-526. · Zbl 0172.11703 · doi:10.2140/pjm.1968.27.507
[4] LAZER A. C.: The behavior of solutions of the differential equation y”’+p(x)y’+q(x)y=0. Pacific J. Math. 17 (1966), 435-466. · Zbl 0143.31501 · doi:10.2140/pjm.1966.17.435
[5] OHRISKA J.: On the oscillation a linear differential equation of second order. Czechoslovak Math. J. 39(114) (1989), 16-23. · Zbl 0673.34043 · eudml:13751
[6] PHILOS, CH. G.: Oscillation and asymptotic behavior of third order linear differential equations. Bull. Inst. Math. Acad. Sinica 11 (1983), 141-160. · Zbl 0523.34028
[7] PHILOS, CH. G., SFICAS Y. G.: Oscillatory and asymptotic behavior of second and third order retarded differential equations. Czechoslovak Math. J. 32(107) (1982), 169-182. · Zbl 0507.34062 · eudml:13304
[8] RAO V. S. H., DAHIYA R. S.: Properties of solutions of a class of third-order linear differential equations. Period. Math. Hungar. 20(3) (1989), 177-184. · Zbl 0705.34032 · doi:10.1007/BF01848121
[9] SEMAN J.: Oscillation and Asymptotic Properties of Solutions of Differential Equations with Deviating Argument. (Slovak) Dissertation, Department of Mathematics and Physics VŠT, Prešov, 1988.
[10] SEMAN J.: Oscillation theorems for second order delay inequalities. Math. Slovaca 39 (1989), 313-322. · Zbl 0698.34058 · eudml:32372
[11] SINGH Y. P.: Some oscillation theorems for third order nonlinear differential equations. Yokohama Math. J. 18 (1970), 77-86. · Zbl 0216.36901
[12] SWANSON C. A.: Comparison and Oscillation Theory of Linear Differential Equations. Academic Press, New.York-London, 1968. · Zbl 0191.09904
[13] ŠEDA V.: Nonoscilatory solutions of differential equations with deviating argument. Czechoslovak Math. J. 36(111) (1986), 93-107.
[14] ŠKERLÍK A.: Oscillatory properties of solutions of a third-order nonlinear differential equation. (Slovak) In: Zborník ved. prác VŠT v Košiciach, 1987, pp. 365-375. · Zbl 0711.34043
[15] ŠOLTÉS V.: Oscillatory properties of solutions of a third order nonlinear differential equation. (Russian), Math. Slovaca 26 (1976), 217-227.
[16] ŠVIDROŇOVA E., ŠOLTÉS P., SEILER J.: Oscillatory properties of solutions of the third-order nonlinear differential equation. (Slovak) In: Zborník ved. prác VŠT v Košiciach, 1982, pp. 33-44.
[17] WALTMAN P.: Oscillation criteria for third order nonlinear differential equations. Pacific J. Math. 18 (1966), 386-389. · Zbl 0144.11403 · doi:10.2140/pjm.1966.18.385
[18] WONG J. S. W.: On the generalized Emden-Fowler equation. SIAM Rev. 17 (1975), 339-360. · Zbl 0295.34026 · doi:10.1137/1017036